Case Presentation: Terminal Ileitis Associated with Non-Steroidal Anti-Inflammatory Drug Use

Read full text
Authors: Püren Metin
Cited by: 0

Abstract

This medical case presentation examines the complex clinical course of a 60-year-old woman presenting with common symptoms such as fever, abdominal pain, and joint pain. The patient had previously undergone various diagnostic procedures for ailments including Crohn's disease, adult-onset Still's disease, and Familial Mediterranean Fever. However, the therapeutic interventions administered proved inadequate in ameliorating her symptoms. A review of the patient's medical history revealed a pattern of significant non-steroidal anti-inflammatory drug (NSAID) use. This medication was identified as a contributing factor to the development of acute kidney injury (AKI). Consequently, it was determined that the patient's ulcers in the distal ileum and other symptoms, previously attributed to Crohn's disease, were actually likely due to heavy NSAID use. The text emphasizes that NSAIDs have the potential to induce a condition known as NSAID enteropathy, which can manifest symptoms similar to those of Crohn's disease

Fields of Study & Subjects

Inflammatory mediators and NSAID effects Inflammatory Bowel Disease Gastrointestinal Bleeding Diagnosis and Treatment

Publication details

Journal / source
Zenodo (CERN European Organization for Nuclear Research)
Publication date
16 February 2026
Language
EN